My name is***** I have been a veterinarian for 14 years and in the animal ER for 8. Venlafaxine is a serotonin-norepinephrine reuptake inhibitor. In laymen's terms, this is a commonly used antidepressant. This medication is not tolerated by dogs particularly well and can cause marked behavior changes such as hyperactivity, loss of balance, dysphoria, seizures, muscle tremors and even loss of consciousness. There is no specific treatment for this toxicity, but in the ER we recommend hospitalization and possibly sedation if needed. Symptoms can last as little as 6 hours to up to 48 hours with a good prognosis for recovery if the dog does not lose consciousness or start having seizures.
Since Tobie is still conscious and hopefully not having seizures 12 hours after ingestion of the medication, she will likely be fine. I would watch her closely and confine her if needed to prevent her from injuring herself. She may need assistant with eating and drinking and going outside for toileting.
Also, check her gum color and press on her belly. If her gums are pale or if her belly is hard and painful, she may need to see the local ER vet tonight for those symptoms, as they could suggest something much more severe, like GDV (Bloat) or other major abdominal problem.
Good luck tonight to you and Tobie!
Best regards, ***** ***** this answer helps you. If it does, please consider rating it.
Amanda Mouradian, DVM
Kansas State University, College of Veterinary Medicine Class of 2001